MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® PENCIL POINT SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® PENCIL POINT SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number NEPI-NLD-49652-25
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was sitting in an upright position when an anesthesiologist inserted a needle and a piece of it broke off and remained in the patient.The patient required surgery to remove the piece of broken needle, which was successfully removed and the patient was discharged without further complication.

Brand Name
PORTEX® PENCIL POINT SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7523536
Report Number3012307300-2018-01575
Device Sequence Number11122519
Product Code CAZ
UDI-Device Identifier35019517114649
UDI-Public35019517114649
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K983858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2020
Device Catalogue NumberNEPI-NLD-49652-25
Device Lot Number3596453
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR